Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 12, 2007, 3:45 PM CDT for 12 counties in Texas. It took effect at Apr 13, 2007, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2007, 3:45 PM CDT (20:45 UTC)
- In effect from
- Apr 13, 2007, 12:00 PM CDT
- Expired
- Apr 13, 2007, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 122045 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT THU APR 12 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY... .A STRONG SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO THE TEXAS PANHANDLE FRIDAY MORNING. A TIGHT SURFACE PRESSURE GRADIENT OVER MUCH OF CENTRAL AND SOUTHERN WEST TEXAS WILL RESULT IN STRONG WINDS BEGINNING AROUND NOON AND PERSISTING THROUGH THE AFTERNOON HOURS. AREAS OF BLOWING DUST WILL DEVELOP AND WILL REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. TXZ033>044-130445- /O.NEW.KLUB.WI.Y.0003.070413T1700Z-070413T2300Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON...ASPERMONT 345 PM CDT THU APR 12 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY. STRONG WEST TO SOUTHWEST SURFACE WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED OVER THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS DURING FRIDAY AFTERNOON. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST...WITH VISIBILITIES REDUCED TO BETWEEN 1 AND 3 MILES AT TIMES...ESPECIALLY NEAR CONSTRUCTION ZONES AND OPEN FIELDS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KLUB 130900 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 400 AM CDT FRI APR 13 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... .A STRONG STORM SYSTEM WILL PASS OVER WEST TEXAS TODAY. A TIGHT SURFACE PRESSURE GRADIENT OVER MUCH OF CENTRAL AND SOUTHERN WEST TEXAS WILL RESULT IN STRONG WINDS BEGINNING AROUND NOON AND PERSISTING THROUGH THE AFTERNOON HOURS. AREAS OF BLOWING DUST WILL DEVELOP AND WILL REDUCE VISIBILITIES. TXZ033>044-132300- /O.CON.KLUB.WI.Y.0003.070413T1700Z-070413T2300Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON...ASPERMONT 400 AM CDT FRI APR 13 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... STRONG SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED OVER THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST...WITH VISIBILITIES REDUCED TO BETWEEN 1 AND 3 MILES AT TIMES...ESPECIALLY NEAR CONSTRUCTION ZONES AND OPEN FIELDS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 132032 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 332 PM CDT FRI APR 13 2007 ...STRONG WINDS CONTINUE OVER THE SOUTHERN SOUTH PLAINS LATE THIS AFTERNOON... .A STRONG STORM SYSTEM WAS PASSING OVER WEST TEXAS THIS AFTERNOON RESULTING IN STRONG WINDS OVER THE EXTREME SOUTHERN COUNTIES OF THE SOUTH PLAINS. WINDS ARE EXPECTED TO DIMINISH INTO THE EVENING... ALTHOUGH REMAINING BLUSTERY OUT OF THE NORTH OR NORTHWEST AND STILL CAUSING PATCHY BLOWING DUST. TXZ033>039-043-044-132145- /O.CAN.KLUB.WI.Y.0003.000000T0000Z-070413T2300Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-KENT-STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...JAYTON...ASPERMONT 332 PM CDT FRI APR 13 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND ADVISORY FOR THE CENTRAL SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. GUSTY NORTHWESTERLY WINDS AROUND 20 TO 30 MPH WILL CONTINUE THIS EVENING WITH PATCHY BLOWING DUST EXPECTED. $$ TXZ040>042-132300- /O.CON.KLUB.WI.Y.0003.000000T0000Z-070413T2300Z/ TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...BROWNFIELD...TAHOKA...ODONNELL...POST 332 PM CDT FRI APR 13 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. STRONG WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH WILL CONTINUE LATE THIS AFTERNOON OVER PORTIONS OF THE SOUTHERN SOUTH PLAINS. WATCH FOR AREAS OF BLOWING DUST WITH RESTRICTED VISIBILITIES NEAR OPEN FIELDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 4:18 AM CDT, 11 hours 27 minutes earlier.
Area forecast discussion, Apr 12, 4:18 AM CDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 418 AM CDT THU APR 12 2007 .SHORT TERM... IMPRESSIVE DYNAMICS MOVING TOWARDS WEST TEXAS FOR LATE TODAY INTO TONIGHT. AS THIS STORM SYSTEM APPROACHES SURFACE PRESSURES ACROSS NEW MEXICO WILL FALL ALLOWING FOR GULF MOISTURE TO SURGE BACK INTO WEST TEXAS. STILL SOME UNCERTAINTY AS TO THE QUALITY OF THE MOISTURE RETURN BUT BELIEVE WITH THE WARM FRONT DRAPED ACROSS THE CWA...STRONG SHEAR AND SOME AFTERNOON HEATING WE SHOULD BE ABLE TO FIRE OFF A FEW THUNDERSTORMS...ESPECIALLY ALONG AND NORTH OF THE WARM FRONT BY LATE AFTERNOON. BELIEVE THE BEST CHANCES FOR LARGE HAIL WILL BE FOR AREAS EAST OF I27/US87...MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. HOWEVER WE CAN NOT RULE OUT A FEW THUNDERSTORMS THAT COULD DEVELOP ALONG THE DRYLINE THAT WILL TAKE SHAPE LATE IN THE DAY NEAR THE TX/NM BORDER. BELIEVE THE STORMS OUT WEST WILL HAVE THE POTENTIAL FOR STRONG WINDS AS WELL AS THE LARGE HAIL THREAT. WILL HOLD OFF ON THE MENTION OF TORNADOES AT THIS TIME IN THE HWO SINCE STORMS SHOULD QUICKLY BECOME ELEVATED IN THE MOIST ISENTROPIC LIFT OVER THE WARM FRONT. LATER SHIFTS WILL HAVE TO MONITOR THIS POTENTIAL SINCE THERE MAY BE A NARROW CORRIDOR WHERE THE INSTABILITY AND SHEAR MAY BE MAXIMIZED NEAR THE WARM FRONT. OTHERWISE WE SHOULD SEE A RATHER LARGE RANGE IN HIGHS TODAY AS THE WARM FRONT SETS UP OVER THE CENTRAL CWA. AREAS ACROSS THE WEST AND SOUTHWESTERN CWA WILL BE THE WARMEST WITH HIGHS WELL INTO THE 70S. ELSEWHERE UPSLOPE FLOW AND CLOUD COVER SHOULD KEEP HIGHS IN THE 60S. SOUTHEAST WINDS...BECOMING SOUTH OUT WEST...WILL BE ON THE BREEZY SIDE TODAY WITH THE STRONG PRESSURE FALLS OVER NEW MEXICO. BELIEVE MOST LOCATIONS WILL SEE AT LEAST 15-25 MPH WINDS. .LONG TERM... THERE CONTINUES TO BE SOME SLIGHT DIFFERENCES WITH MODELS ON UPPER LOW MOVING OUT OF THE DESERT SOUTHWEST ON FRIDAY...GFS IS SLIGHTLY FASTER THAN OTHER MODELS...HOWEVER BY SATURDAY MORNING NAM IS MUCH SLOWER AND CONTINUES WITH A CUT-OFF LOW OVER SOUTHEAST KANSAS...RATHER THEN AN OPEN WAVE LIKE THE OTHERS. HOWEVER AS MODELS AS VERY SIMILAR WITH TRACK OF UPPER LOW...EXPECTING IT TO MOVE ACROSS THE TEXAS PANHANDLE...WILL KEEP STRONGEST WINDS OVER SOUTHERN ZONES...WITH A PERIOD OF ADVISORY LEVEL WINDS FRIDAY AFTERNOON. WILL ALSO CONTINUE WITH SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS FOR FRIDAY INT0 FRIDAY NIGHT...MAINLY TO OUR EAST AND OVER NORTHERN ZONES WITH SOME WRAP- AROUND MOISTURE ON BACK SIDE OF LOW AS IT MOVES TO THE EAST. BENIGN WEATHER FOR THE WEEKEND AS THE UPPER LEVEL RIDGE MOVES ACROSS WEST TEXAS. OUR ATTENTION THEN TURNS TO THE NEXT SYSTEM MOVING INTO THE DESERT SOUTHWEST...AGAIN SOME DIFFERENCES WITH MODELS ON THIS SYSTEM WITH UKMET HOLDING LOW BACK TO THE WEST LONGER THEN THE GFS AND ECMWF WHICH ARE SIMILAR THROUGH MONDAY THE ECMWF SPEEDS UP WITH LOW MOVING ACROSS THE SOUTH PLAINS/ PANHANDLE ON TUESDAY IS SLIGHTLY SLOWER...SOMEWHAT BETWEEN THE ECMWF AND UKMET. AS THESE SYSTEMS FOR THE PAST FEW MONTHS HAVE BEEN SLOWER THEN MODELS HAVE PREDICTED...WILL ATTM TREND TOWARD GFS WHICH IS SLOWER THEN ECMWF AND APPEARS TO BE A COMPROMISE. WITH CURRENT TRACK APPARENTLY SIMILAR TO LOW EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY...EXPECT THERE MAY BE ANOTHER ROUND OF POSSIBLE SEVERE WEATHER AND HIGH WINDS FOR TUESDAY OF NEXT WEEK...WILL HOWEVER CONTINUE WITH SLIGHT CHANCE POPS CURRENTLY IN FORECAST. && .FIRE WEATHER... ALTHOUGH WINDS WILL LIKELY BE ABOVE 20 MPH AT THE 20 FOOT LEVEL ACROSS PART/MUCH OF THE FORECAST AREA...COLD ADVECTION DURING THE AFTERNOON EXPECTED TO BE FAIRLY STIFF. CURRENT FORECAST TEMPERATURES AND DEW POINT COMBINATION ONLY DROP RELATIVE HUMIDITY INTO THE MID AND UPPER 20...WITH POSSIBLY A FEW TEENS OVER THE EXTREME SOUTHERN ZONES. THUS WILL NOT ISSUE ANY HIGH LITES ATTM...HOWEVER OTHER SHIFTS MAY NEED TO MONITOR FOR POSSIBLY RED FLAG CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 71 43 55 28 58 / 30 40 20 10 0 TULIA 63 46 55 32 58 / 40 70 20 10 0 PLAINVIEW 65 49 59 32 58 / 30 50 10 10 0 LEVELLAND 76 48 61 32 60 / 20 50 10 0 0 LUBBOCK 70 50 62 33 60 / 20 50 10 10 0 BROWNFIELD 77 50 65 34 61 / 20 50 10 0 0 CHILDRESS 68 51 66 39 61 / 30 70 30 10 0 SPUR 70 51 67 37 61 / 40 60 10 10 0 ASPERMONT 74 56 73 40 61 / 40 60 30 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/08
Hazardous weather outlook, Apr 12, 11:44 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1144 AM CDT THU APR 12 2007 TXZ021>044-131645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1144 AM CDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT ACROSS THE ENTIRE REGION WILL BE LARGE HAIL. HOWEVER STRONG DAMAGING WINDS MAY ALSO OCCUR ACROSS THE WESTERN SOUTH PLAINS FROM THUNDERSTORMS THAT DEVELOP NEAR THE DRYLINE. A VERY DYNAMIC STORM SYSTEM WILL APPROACH WEST TEXAS THROUGH TONIGHT. THIS WILL DRAW LOW LEVEL MOISTURE BACK INTO WEST TEXAS DURING THE AFTERNOON. IN ADDITION...A SURFACE WARM FRONT WILL SLOWLY LIFT NORTHWARD THROUGH THE SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND EARLY EVENING. STRONG SHEAR ALONG WITH CONVERGENCE ON THE WARM FRONT WILL ALLOW FOR THE DEVELOPMENT OF ELEVATED SUPERCELLS. THE DRYLINE WILL ALSO TAKE SHAPE WEST AND SOUTH OF THE WARM FRONT NEAR THE NEW MEXICO BORDER BY LATE THIS AFTERNOON. CONVERGENCE ON THE DRYLINE...STRONG SHEAR AND AFTERNOON HEATING SHOULD LEAD TO A FEW SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS WILL LIKELY BE SURFACE BASED AND WILL BE CAPABLE OF STRONG DAMAGING WINDS AS WELL AS LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WIND GUSTS...BLOWING DUST AND ELEVATED FIRE WEATHER CONCERNS ARE POSSIBLE FRIDAY...MAINLY OVER SOUTHERN SECTIONS OF THE SOUTH PLAINS AS THE INTENSE LOW PRESSURE SYSTEM EMERGES FROM THE DESERT SOUTHWEST INTO THE TEXAS PANHANDLE. STAY ALERT FOR POSSIBLE WATCHES...WARNINGS AND ADVISORIES CONCERNING THE STRONG WINDS AND THE ELEVATED WILDFIRE THREAT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 6:07 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 38 min |
| Apr 12, 6:22 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.